MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Catalog Number RSS403
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.Visual analysis found that there was no presence dried body fluids on the device.Microscopic inspection revealed that the tip was not filleted or flush as is expected in released product.The tip of the dilator was then viewed under microscopy.It was noted that the tip of the dilator had a smooth somewhat flush appearance.There was some evidence of damage to the tip as evidence by the lack of fillet or visible taper typically seen on the dilator.There was no obstruction of the hole.Dimensional testing for the inner diameter of the tip and the length of the dilator met manufacturer specification.A review of the device history record of the product code/lot number combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot number combination.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Device is currently under investigation.
 
Event or Problem Description
The user facility reported the tip of the 4fr pinnacle separated during use with the involved rss403 device.The following information was provided by the user facility: the tip remained on the wire and was retrieved with no injury to the patient.No other intervention was required and the procedure was completed successfully with a new 4fr pinnacle sheath.The patient condition was reported to be satisfactory.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6585514
Report Number1118880-2017-00028
Device Sequence Number10915797
Product Code DYB
UDI-Device Identifier00389701007311
UDI-Public(01)00389701007311(17)190630(10)VA04
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberRSS403
Device Lot NumberVA04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR